MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER
Catalog Number 1922814
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that non-reproducible, higher than expected troponin es results were obtained from two different patient samples when using vitros troponin i es (tropi es) reagent lot 5610 on a vitros eci immunodiagnostic system.The assignable cause of the event was determined to be an instrument related issue.A diagnostic within run precision test was performed and the results were outside of ortho acceptable guidelines, indicating an instrument issue was the likely contributing factor.An ortho field engineer (fe) performed service actions that included replacing the incubator roller, well wash filter, signal reagent probe, reagent metering probe and the reagent metering pump.The instrument to returned to expected operation following the ortho fe service actions.A review of historical qc fluid performance indicates a vitros tropi es lot 5610 was performed as expected and a reagent issue was not a likely contributor to the event.However, the customer does not process a control fluid with a troponin i concentration at, or below the url.The performance of the vitros tropi es reagent lot 5610 at, or below the url concentration of 0.034 ng/ml cannot be determined and a reagent issue could not be entirely ruled out as contributing to the event.Furthermore, pre-analytical sample processing could not be ruled out as a contributing factor for all three patients, as it was established that the customer was not following the sample collection device manufacture's recommendation for sample centrifugation.Therefore, cellular debris, due to poor sample preparation, was likely present in both patients affected samples, although this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros tropi es reagent lot 5610.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report non-reproducible, higher than expected troponin es results were obtained from two different patient samples when using vitros troponin i es (tropi es) reagent lot 5610 on a vitros eci immunodiagnostic system.Patient 1 vitros tropi es result of 0.058 ng/ml versus the expected result of <0.012 ng/ml.Patient 2 vitros tropi es result of 0.061 ng/ml versus the expected result of <0.012 ng/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros tropi es patients sample results were not reported from the laboratory.There was no allegation of harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20246521
Report Number1319681-2024-00050
Device Sequence Number15262638
Product Code KHO
UDI-Device Identifier10758750000272
UDI-Public(01)10758750000272
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1922814
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown